Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fredholmness and invertibility of Toeplitz operators with matrix almost periodic symbols


Authors: Leiba Rodman, Ilya M. Spitkovsky and Hugo J. Woerdeman
Journal: Proc. Amer. Math. Soc. 130 (2002), 1365-1370
MSC (2000): Primary 47B35, 43A60
DOI: https://doi.org/10.1090/S0002-9939-01-06276-1
Published electronically: September 19, 2001
MathSciNet review: 1879958
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider Toeplitz operators with symbols that are almost periodic matrix functions of several variables. It is shown that under certain conditions on the group generated by the Fourier support of the symbol, a Toeplitz operator is Fredholm if and only if it is invertible.


References [Enhancements On Off] (What's this?)

  • 1. A. Böttcher, Yu. I. Karlovich, and V. S. Rabinovich.
    The method of limit operators for one-dimensional singular integrals with slowly oscillating data.
    J. Operator Theory, 43:171-198, 2000. MR 2001d:45004
  • 2. A. Böttcher, Yu. I. Karlovich, and I. M. Spitkovsky.
    Convolution Operators and Factorization of Almost Periodic Matrix Functions.
    In preparation.
  • 3. L. Coburn, R. D. Moyer, and I. M. Singer.
    ${C}^*$-algebras of almost periodic pseudo-differential operators.
    Acta Math., 130:279-307, 1973. MR 54:3495
  • 4. C. Corduneanu.
    Almost Periodic Functions.
    J. Wiley & Sons, 1968. MR 58:2006
  • 5. Yu. I. Karlovich.
    Algebras of convolution type operators with discrete groups of shifts and oscillating coefficients.
    Doctoral dissertation, Mathematical Institute, Georgian Academy of Sciences, Tbilisi, 1991.
  • 6. Yu. I. Karlovich.
    On the Haseman problem.
    Demonstratio Math., 26:581-595, 1993. MR 95a:47048
  • 7. Yu. I. Karlovich and I. M. Spitkovsky.
    (Semi)-Fredholmness of convolution operators on the spaces of Bessel potentials.
    Operator Theory: Advances and Applications, 71:122-152, 1994. MR 95h:47034
  • 8. B. M. Levitan.
    Almost Periodic Functions.
    GITTL, Moscow, 1953. MR 15:700a
  • 9. B. M. Levitan and V. V. Zhikov.
    Almost Periodic Functions and Differential Equations.
    Cambridge University Press, 1982. MR 84g:34004
  • 10. A. A. Pankov.
    Bounded and Almost Periodic Solutions of Nonlinear Differential Operator Equations.
    Kluwer, Dordrecht/Boston/London, 1990. MR 92f:35002
  • 11. V. S. Rabinovich.
    Pseudodifferential operators with operator symbols: Local invertibility and limit operators.
    Linear Topological Spaces and Complex Analysis, 1:58-73, 1994. MR 96b:47057
  • 12. L. Rodman, I. M. Spitkovsky, and H. J. Woerdeman.
    Factorization of almost periodic matrix functions of several variables and Toeplitz operators.
    Operator Theory: Advances and Applications, 122 (H. Bart, I. Gohberg, A.C.M. Ran, eds.): 385-416, 2001.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B35, 43A60

Retrieve articles in all journals with MSC (2000): 47B35, 43A60


Additional Information

Leiba Rodman
Affiliation: Department of Mathematics, The College of William and Mary, P.O. Box 8795, Williamsburg, Virginia 23187-8795
Email: lxrodm@math.wm.edu

Ilya M. Spitkovsky
Affiliation: Department of Mathematics, The College of William and Mary, P.O. Box 8795, Williamsburg, Virginia 23187-8795
Email: ilya@math.wm.edu

Hugo J. Woerdeman
Affiliation: Department of Mathematics, The College of William and Mary, P.O. Box 8795, Williamsburg, Virginia 23187-8795
Email: hugo@math.wm.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06276-1
Keywords: Almost periodic functions, Toeplitz operators, Fredholmness
Received by editor(s): October 28, 2000
Published electronically: September 19, 2001
Additional Notes: The research of all three authors was partially supported by NSF grant DMS-9988579.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society